Digitalisna cardiac glycoside intoxication
Cardiac glycosides are group of medicines that is indicated for the treatment of some cardiac diseases. Uncontrolled or improper technique can lead to severe poisoning. In this article we reviewed the causes sweat which can develop digitalisnaya intoxication, its signs and symptoms, methods of first aid skills and elements of treatment.
What are cardiac glycosides, in what diseases they are appointed
Cardiac glycosides – drugs that are used to treat heart failure and various rhythm disturbances. Most often in medicine used the drug "Digoxin", which is produced from the plant Digitalis lanata. Also, the following representatives of this group:
Please note that taking cardiac glycosides is possible only to destination the doctor. Improper use occur severe disturbances in the functioning of the whole body, particularly affected the cardiovascular system.
Cardiac glycosides prescribed for the following pathologies:
- chronic heart failure with signs of blood stagnation;
- atrial fibrillation;
- atrial fibrillation;
- paroxysmal tachycardia.
The causes of poisoning cardiac glycosides
Glycoside intoxication may develop for many reasons. Use of these drugs requires the patient's compliance with all recommendations given to him by the doctor. Here are the major reasons that can develop poisoning with cardiac glycosides:
- Overdose of cardiac glycosides. It develops as a result of taking large doses of the drug.
- A kidney failure patient, whereby the medicines can not fully excreted from the body and accumulate in it, causing toxicity.
- A sharp decrease potassium levels in the blood that is most often develops due to uncontrolled use of diuretics. Patients with congestion heart failure suffer from pronounced swelling and drink diuretics for rapid fluid removal.
- Acute or chronic liver failure. In the liver occur enzymatic reactions of the metabolism of cardiac glycosides.
- The patient has severe heart disease (coronary heart disease, cicatricial changes of the myocardium, myocarditis).
- Hyperthyroidism – overactive thyroid gland in which the blood increases dramatically the level of hormones.
- The decrease of protein in the blood.
Clinical signs of intoxication digitalisnaya
Symptoms of overdose of cardiac glycosides can increase slowly or rapidly. The time depends on the severity of the poisoning. First signs of disruption of the heart and digestive system.
Please note that the acute cardiac glycoside intoxication may be the cause instant cardiac arrest.
Below are symptoms of overdose of cardiac glycosides:
- The appearance of pain in the heart, the development of an attack of angina. The pain is searing and compressive in nature. In the absence of medical treatment, usually their own runs for 10-15 minutes.
- The feeling of failure in the heart, indicating the development of arrhythmias.
- Anorexia – lack of appetite.
- Nausea, vomiting, diarrhea and abdominal pain.
- Severe pain in the head, reminiscent of a migraine attack.
- General weakness, drowsiness and lethargy. The patient may develop anxiety attack.
- The sensation of floating flies before the eyes, decreased visual acuity up to complete blindness.
- A sharp decline in blood pressure level.
- The development of generalized convulsions in the whole body, as in an epileptic fit. Seizures may develop on the background of absent consciousness.
- Loss of consciousness and falling into a deep coma – signs of total destruction of the Central nervous system due to acute heart failure and increasing hypoxia.
What to do in acute poisoning glycosides
If taking cardiac glycosides, began to appear the first signs of intoxication, you should immediately stop taking these medicines, and call an ambulance.
Please note that to self-medicate digitalisnaya intoxication is very dangerous. Poisoned patient may at any moment die from respiratory arrest. Only physicians can objectively assess the severity of the condition of the poisoned person and appoint correct treatment.
Before arrival of physicians should initiate first aid. You will be able to slightly improve the patient's condition and to give him a chance to wait for doctors. Below are the steps which you can help the patient in anticipation of the brigade SMP:
- Give the patient to drink plenty of water and explain the need to pull out. Retching can be triggered by pressing a finger on the root of the tongue. This procedure will help to remove from the stomach the remnants of the drug.
- Find a home kit drugs from the group of sorbents and give them to the patient to drink. It can beactivated carbon, APSCO, smectite, sorbex, enterosgel etc Sorbents partially neutralize the drugs that remain in the digestive systemand will help to avoid increasing intoxication.
- Drink poisoned person warm sweet tea or plain water. Put it on the bed and open the window ventilation.
If the person lost consciousness before the arrival of doctors, should he turn his head to one side, lest he choke on the vomit. Monitor his pulse and breathing, when they stop, start to do chest compressions.
Medical care and treatment
Physicians SPM, arrived on a call, will collect medical history and conduct a rapid assessment of the patient. First, they check blood pressure, pulse rate and respiration, saturation level, and then remove the electrocardiogram.
After the introduction of drugs needed to maintain vital signs, the patient urgently transporterowych in the intensive care unit.
In the treatment digitalisnaya intoxication, you must use the antidote – specific antibody against digoxin. This antidote helps to remove and neutralize the remnants of drugs.
Therapy of poisoning with cardiac glycosides consists of the following components:
- Flow to the patient oxygen through a mask.
- Intravenous drugs to normalize electrolyte balance (held under the control of the blood).
- Administration of atropine to speed up heart rate.
- Anticonvulsant medications.
- Droppers with solutions to reduce dehydration.
- In severe poisoning is hemodialysis – cleansing the blood by using artificial kidney.
The prognosis of the patient depends on the dose of the drug, which he was poisoned, timely first aid and state of the organism, the presence of comorbidities.
Digitalisna intoxication develops due to improper treatment of cardiac glycosides. The dosage of these preparations is calculated by the doctor individually for each patient and must be strictly adhered to. At the first signs of poisoning cardiac glycosides need to call an ambulance. In-patient treatment is prescribed based on the severity of the patient. In strong intoxications, it hemodialysis.